Alert archive / Wisconsin / Small Craft Advisories in 2009
Small Craft Advisory 5, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 13, 2009, 3:35 PM CST. It took effect at Jan 14, 2009, 4:00 PM CST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2009, 3:35 PM CST (21:35 UTC)
- In effect from
- Jan 14, 2009, 4:00 PM CST
- Expired
- Jan 16, 2009, 4:00 AM CST
- In force
- 36 hr
- Issued by
- NWS Milwaukee, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 2:37 PM CST, 58 minutes earlier.
Area forecast discussion, Jan 13, 2:37 PM CST, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 237 PM CST TUE JAN 13 2009 FORECAST FOCUS ON DOWNGRADING IMPACT OF NEXT LOW PASSING BY...THEN ARCTIC CHILL. MADE A QUICK CANCELLATION OF MOST OF THE WINTER WEATHER ADVISORY EARLIER THIS MORNING. MODEL TRENDS AND LATEST RUNS HAVE THE SFC LOW PASSING FARTHER SOUTH WITH DIMINISHING QPF. DESPITE HIGH LIQ/SNOW RATIOS /20 OR 25 TO 1/ IT DOESN/T LOOK LIKE WE WILL SEE 4 OR MORE INCHES IN THE CWA. ALSO WITH THE LOW GOING FARTHER SOUTH THE WIND WILL BE LOWER WITH BLOWING SNOW NOT MUCH OF AN ISSUE...THOUGH DRIFTING PROBLEMS WILL REMAIN A HEADACHE FOR ROAD CREWS. ALL OF THE BEST FORCING MECHANISMS...Q-VECTOR CONVERGENCE...DENDRITE ZONE FRONTOGENETIC VECTOR CONVERGENCE AND ISENTROPIC LIFT...FOCUS TO THE SOUTH OF THE CWA. WE STILL EXPECT A PERIOD OF SNOW LATE TONIGHT THROUGH WEDNESDAY MORNING...THEN TAPERING OFF QUICKLY FROM WEST TO EAST. MIXING RATIOS HAVE DROPPED TO A PATHETIC 1 TO 1.2G/KG. SO HAVE RERUN SNOW ACCUMS AND NOW GET AN INCH OR LESS IN THE NORTH AND A FEW 3 INCH AMOUNTS IN THE FAR SOUTH. MAINLY IN THE FAR SOUTHWEST CLOSER TO THE PASSING LOW...AND IN THE SOUTHEAST WHERE SOME LAKE ENHANCEMENT WILL COME INTO PLAY IN THE WAKE OF THE LOW. TEMPS TONIGHT WILL PLUMMENT FROM SUNSET THROUGH ABOUT 9 PM...THEN RISE AS CLOUDS SPILL IN AHEAD OF THE APPROACHING LOW. THE BOTTOM DROPS OUT ON TEMPS WEDNESDAY NIGHT AS THE MAIN ARCITIC HIGH DROPS IN BEHIND THE LOW. ONLY SLIGHT ADJUSTMENTS TO TEMPS FROM WHAT WE HAD. LOOKING AT LOCAL CLIMO SUGGESTS THAT THURSDAY AND FRIDAY WILL BE THE COLDEST WE HAVE BEEN IN THE LAST 9 TO 13 YEARS. WIND CHILLS WILL BE HITTING 25 TO NEAR 35 BELOW FROM WED NGT THROUGH FRIDAY MORNING. WILL HOLD OFF ON ANY ADVISORIES AT THIS TIME...THOUGH THEY WILL LIKELY BE ISSUED DURING THE NEXT EARLY MORNING PACKAGE. MAIN REASON FOR HOLDING OFF IS THE CONFUSING PICTURE IT WOULD PAINT WITH CURRENT NEIGHBORING HEADLINES/WIND CHILL CRITERIA. PROGRESSIVE PATTERN CONTINUES LATE IN THE WEEK. THE HIGH SLIPS OFF AND WAA KICKS IN WITH THE NEXT CLIPPER COMING DOWN. CHANCE FOR SNOW AGAIN FRIDAY NIGHT AND SATURDAY...AND TEMPS LIFT OUT OF THE DEEP FREEZE. SNOW AMOUNTS LOOK FAIRLY LIGHT. && .AVIATION...VFR WITH WINDS SLOWLY SUBSIDING THIS AFTERNOON AS SURFACE RIDGE APPROACHES THE UPPER MISSISSIPPI VALLEY. THEN NEXT CLIPPER DROPS SOUTHEAST AND REACHES IOWA/NORTHEAST MISSOURI LATE TONIGHT. THIS SHOULD BRING IFR CIGS/VISIBILITIES BACK INTO SOUTHERN WISCONSIN AFTER MIDNIGHT. NOT SURE EXACTLY HOW MUCH VISIBILITY WILL BE AFFECTED DUE TO THE SNOW...BUT LIFR EXPECTED AT TIMES. HEAVIEST SNOW NOW LOOKS LIKE IT WILL BE TO THE SOUTH OF ALL TAF SITES. SNOW ACCUMULATION FOR KMSN SHOULD BE AROUND 2 INCHES...AND 2 TO 3 FOR KMKE AND KENW DUE TO SOME LAKE ENHANCEMENT. && .MARINE...ANOTHER CLIPPER SYSTEM WILL PASS THROUGH THE REGION TONIGHT. THIS LOW WILL REACH IOWA TONIGHT...THEN INTO THE UPPER OHIO VALLEY REGION WEDNESDAY. A SMALL CRAFT ADVISORY WILL BE ISSUED FOR LATE WED AFTERNOON/EARLY WED EVENING. MODERATE TO HEAVY FREEZING SPRAY IS LIKELY FROM WED NIGHT THROUGH FRIDAY MORNING DUE TO VERY COLD TEMPERATURES AND ELEVATED NORTHWEST WINDS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR LMZ643>646. && SHORT/LONG TERM...DAVIS AVIATION/MARINE...CRONCE
Hazardous weather outlook, Jan 13, 4:01 AM CST, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 401 AM CST TUE JAN 13 2009 WIZ046-047-051-052-056>060-062>072-141015- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 401 AM CST TUE JAN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT FOR SOUTH CENTRAL WISCONSIN UNTIL NOON AS ARCTIC AIR PLUNGES INTO WISCONSIN. THE LIGHT SNOW AND BLOWING SNOW OVER THE SOUTHEAST WILL END THIS MORNING. ANOTHER ALBERTA CLIPPER TYPE LOW PRESSURE SYSTEM WILL BRING MORE SNOW AND BLOWING SNOW TONIGHT. WINTER WEATHER ADVISORIES ARE IN EFFECT FOR LATE TONIGHT DUE TO THE ADDITIONAL SNOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SNOW WILL END WEDNESDAY AFTERNOON...WITH A TOTAL OF 3 TO 5 INCHES OF SNOW EXPECTED. BRISK AND GUSTY NORTHWEST WINDS IN THE WAKE OF THE DEPARTING LOW WILL THEN BRING DANGEROUS WIND CHILLS FROM WEDNESDAY NIGHT INTO THURSDAY NIGHT. WIND CHILLS MAY DROP TO 35 BELOW BY EARLY THURSDAY MORNING. WHILE THE STRONG WINDS WILL SUBSIDE THURSDAY NIGHT...VERY COLD TEMPERATURES ARE EXPECTED...WITH LOWS FROM 15 BELOW TO 20 BELOW OVER MUCH OF SOUTHERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WOULD BE APPRECIATED. LMZ643>646-141015- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 401 AM CST TUE JAN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM TUESDAY. A HEAVY FREEZING SPRAY WARNING IS IN EFFECT UNTIL NOON TUESDAY. BRISK NORTH WINDS AND AN ARCTIC AIRMASS WILL PREVAIL IN THE WAKE OF THE DEPARTING LOW INTO TUESDAY. HIGH WAVES AND HEAVY FREEZING SPRAY ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER LOW PRESSURE AREA WILL BRING SMALL CRAFT ADVISORY CONDITIONS WITH BRISK WINDS...HIGH WAVES...AND POSSIBLY HEAVY FREEZING SPRAY WEDNESDAY AFTERNOON THROUGH THURSDAY. SMALL CRAFT ADVISORIES MAY BE NEEDED AGAIN FRIDAY. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jan 13, 10:48 AM CST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1048 AM CST TUE JAN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM SNOW 1 N WATERTOWN 43.21N 88.72W
01/13/2009 M2.8 INCH DODGE WI PUBLIC
&&
PZABELThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 3:31 AM CST | Wind Chill Advisory | MKX | Columbia, Dane, Green, Green Lake, Iowa, Lafayette and 2 more | 7 hr |
| Jan 13, 3:31 AM CST | Winter Weather Advisory | MKX | Columbia, Dane, Dodge, Green, Iowa, Jefferson and 11 more | 11 hr |
| Jan 13, 3:35 PM CST | Heavy Freezing Spray Watch | MKX | 12 hr | |
| Jan 13, 3:38 PM CST | Wind Chill Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 12 hr |
Nearby
Small Craft Advisories in Wisconsin, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.